Treatment of Urticaria
Jun 2, 2010
Dear Dr. Keith Henry, I have been taking ATRIpla for two years now and since i then i have been having outbreaks of urticaria. These outbreaks normally come before or after my monthly periods. The dermatologist explained that it could be because of the medication or having HIV itself and also certain types of food i eat but it will stop coming eventually. I have been since then been watching what i eat and i have noticed that the outbreaks are less severe when i dont eat certain foods. My CD4 is 400 and viral load is almost undetectable.Now what puzzles me is that i have not had any outbreaks of urticaria since last year october (almost 6 months) and i thought that now its completely gone but in may this year it has started coming again. What could be the explaination for this? what can i do to stop this outbreaks for good? please advise. thanks, Charmu.
Response from Dr. Henry
There could be an atypical interaction between your female hormones and the Atripla. If no other explanation forthcoming and simple treatment not helpful, a trial on an alternative HIV regimen might be worth considering (such as raltegravir or a boosted protease inhibitor for the efavirenz)on a trial basis to observe what happens to your chronic episodic urticaria. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Shingles After Eating Sperm Worried I Have HIV
- White Bumps On Penis After Anal Sex Worried I Have HIV
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
- Can Hepatitis Cause Excessive Saliva At Night?
- Can I Move On After A 9 Month Hiv Test?
- Earliest Ars Can Occur
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.